Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2019, 6:26 PM EDT for Wilkes County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 6:26 PM EDT (22:26 UTC)
- Expired
- May 4, 2019, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 133 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:42 PM EDT | HAIL 1.75 | 2 S Washington, GA | REPORT OF QUARTER TO GOLF BALL SIZED HAIL IN WASHINGTON, GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
903
WUUS52 KFFC 042226
SVRFFC
GAC317-042300-
/O.NEW.KFFC.SV.W.0071.190504T2226Z-190504T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
626 PM EDT Sat May 4 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Wilkes County in east central Georgia...
* Until 700 PM EDT.
* At 626 PM EDT, a severe thunderstorm was located near Carters
Grove, or 8 miles west of Washington, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, Danburg, Metasville, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3365 8280 3365 8282 3364 8285 3364 8287
3363 8289 3374 8294 3390 8262 3386 8260
3387 8258 3387 8257 3384 8258 3383 8260
3370 8252
TIME...MOT...LOC 2226Z 247DEG 27KT 3369 8288
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
222
WWUS52 KFFC 042242
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sat May 4 2019
GAC317-042300-
/O.CON.KFFC.SV.W.0071.000000T0000Z-190504T2300Z/
Wilkes GA-
642 PM EDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN WILKES COUNTY...
At 642 PM EDT, a severe thunderstorm was located over Washington,
moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Washington, Metasville and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 8277 3375 8279 3387 8257 3384 8258
3383 8260 3370 8252 3367 8272
TIME...MOT...LOC 2242Z 255DEG 26KT 3371 8274
HAIL...1.75IN
WIND...60MPH
$$643
WWUS52 KFFC 042251
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Sat May 4 2019
GAC317-042301-
/O.EXP.KFFC.SV.W.0071.000000T0000Z-190504T2300Z/
Wilkes GA-
651 PM EDT Sat May 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKES COUNTY
WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3367 8277 3375 8279 3387 8257 3384 8258
3383 8260 3370 8252 3367 8272
TIME...MOT...LOC 2251Z 247DEG 27KT 3373 8268
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:34 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 4, 3:34 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Sat May 4 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short term period, a broad but fairly shallow upper trough is extending from Iowa southward into the Mississippi River Valley and is moving eastward across the southeastern CONUS. A surface low associated with this trough is moving northeastward from central Louisiana and will continue to approach our forecast area during the remainder of the day and into Sunday. Convection ahead of a weak cold front dropping from this low is anticipated in our area this evening and into the overnight hours. With sufficient instability due to diurnal heating this afternoon combined with some stronger mid-level winds and enhanced wind shear ahead of the frontal boundary, there is the potential that some thunderstorms associated with this system could be strong to severe, with the damaging wind gusts and marginally severe hail being the primary threats with any severe storms that occur. On Sunday, the focus will shift to south and central Georgia. Although high-end chance to likely PoPs are anticipated across the southern portion of the forecast area, the best forcing and instability will be south of the area which will limit the potential for severe weather. Precipitation will quickly come to an end on Sunday night as the cold front clears the area. Model guidance is in good agreement that drier and cooler air will return to the area Sunday night into early Monday morning. King .LONG TERM /Monday through Saturday/... The long term begins with an exiting system and drier air spreading over the CWA. Models are in very good agreement with this. We will see one good day of drying before moisture starts returning ahead of the next in a series of short waves approaches on Tuesday. Models differ somewhat on timing and strength of these short waves for the latter half of the long term, however the result will be increasing chance of showers and thunderstorms each day. 17 && AVIATION... 18Z Update... Isolated to scattered showers and thunderstorms are in place over much of the area as more widespread convection moves off to the west to near AHN. With convection expected to redevelop this afternoon, a TEMPO group for TSRA is present from 18-22Z. Showers and thunderstorms will remain possible through Sunday morning, with another round of more organized convection most likely after after 00Z tonight. Ceilings are mainly VFR to begin the period, with the exception of areas where convection is present. Ceilings are expected to lower to MVFR by 04-06Z and possibly reach high-end IFR by 10-12Z Sunday morning. Winds of 5-10 kts will be mainly SW through the remainder of the day and into Sunday morning before shifting to NW on Sunday afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 60 85 / 70 60 20 5 Atlanta 64 79 60 83 / 80 60 10 0 Blairsville 59 74 52 78 / 80 60 20 5 Cartersville 63 78 56 82 / 80 50 10 0 Columbus 66 81 60 88 / 80 60 10 5 Gainesville 63 78 59 82 / 80 60 10 5 Macon 65 82 60 87 / 60 60 20 5 Rome 62 79 56 84 / 80 40 10 0 Peachtree City 63 79 57 83 / 80 60 10 0 Vidalia 69 84 65 89 / 50 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....17/Baker AVIATION...King
Hazardous weather outlook, May 4, 10:42 AM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Sat May 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few severe storms are possible across north and central Georgia this afternoon and tonight. A strong storm system will move across Georgia today and tonight. This will bring scattered to numerous showers and thunderstorms to north and central Georgia. A few storms could be severe just about anywhere across north and central Georgia, although the main focus will be north of a line from Preston to Macon to Louisville. The best time for severe storm development will be from around noon today until midnight tonight. The main hazards from the severe storms will be damaging winds and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There remains a chance of thunderstorms Sunday as the Saturday storm system exits. Although a few storms could be strong with gusty winds, severe storms are not expected on Sunday. There is a chance of thunderstorms across parts of central Georgia and also the northeast mountains Tuesday afternoon...and then for all of north and central Georgia Wednesday through Friday. A few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 4, 2:35 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 PM EDT Sat May 4 2019
GAZ023-024-041845-
Hall GA-Banks GA-
235 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL AND BANKS
COUNTIES UNTIL 245 PM EDT...
At 234 PM EDT...a strong thunderstorm was near Lula, or near Homer...
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Homer, Lula, Maysville, Gillsville, Candler, Pinefield
Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3448 8346 3447 8341 3438 8338 3432 8339
3431 8338 3425 8356 3429 8362 3421 8372
3417 8387 3441 8365 3449 8353
TIME...MOT...LOC 1834Z 242DEG 26KT 3437 8358
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 2:45 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Sat May 4 2019
GAZ039-041900-
Wilkes GA-
245 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 300 PM EDT...
At 245 PM EDT...a strong thunderstorm was centered near
Washington...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Danburg, Metasville and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3367 8277 3377 8281 3392 8263 3386 8261
3387 8258 3387 8257 3386 8257 3384 8258
3383 8260 3370 8252
TIME...MOT...LOC 1845Z 242DEG 25KT 3374 8274
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 2:48 PM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Sat May 4 2019
GAZ024-041900-
Banks GA-
248 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANKS COUNTY UNTIL
300 PM EDT...
At 248 PM EDT...a strong thunderstorm was centered near Pinefield
Crossroads, or 7 miles north of Homer...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hollingsworth and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3448 8346 3446 8340 3442 8338 3436 8339
3435 8346 3447 8358 3449 8355 3449 8352
TIME...MOT...LOC 1848Z 242DEG 25KT 3443 8346
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 3:28 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT Sat May 4 2019
GAZ037-049-041945-
Morgan GA-Oconee GA-
328 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SOUTHERN
OCONEE COUNTIES UNTIL 345 PM EDT...
At 328 PM EDT...a strong thunderstorm was near Bostwick, or 9 miles
southeast of Monroe...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
North High Shoals, Bostwick, Bishop and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3384 8346 3380 8340 3369 8343 3366 8359
3372 8359 3382 8351
TIME...MOT...LOC 1928Z 242DEG 25KT 3373 8357
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 4:50 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sat May 4 2019
GAZ061-073-042100-
Baldwin GA-Hancock GA-
450 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BALDWIN AND SOUTHERN
HANCOCK COUNTIES UNTIL 500 PM EDT...
At 450 PM EDT...a strong thunderstorm was near Underwood, or near
Milledgeville...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Beulah, Linton and Underwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3310 8298 3308 8301 3308 8305 3307 8304
3306 8305 3304 8315 3311 8319 3319 8308
3315 8297
TIME...MOT...LOC 2050Z 242DEG 25KT 3309 8313
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 4, 6:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Sat May 4 2019
GAZ039-050-051-042245-
Taliaferro GA-Wilkes GA-Greene GA-
615 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...
SOUTHWESTERN WILKES AND NORTHEASTERN GREENE COUNTIES UNTIL 645 PM
EDT...
At 615 PM EDT...a strong thunderstorm was centered near Daniel
Springs, or 8 miles northwest of Crawfordville...moving northeast at
35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Rayle, Ficklin, Newtown, Lundberg, Rocky Creek Fire
Dept., Celeste, Lyneville, Sandy Cross, Carters Grove, Daniel Springs
and Robinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3362 8267 3358 8301 3371 8306 3372 8305
3369 8302 3369 8300 3370 8299 3373 8295
3376 8297 3386 8277 3378 8265
TIME...MOT...LOC 2215Z 246DEG 29KT 3366 8296
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:54 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 51 min |
| May 4, 10:43 AM EDT | Special Weather Statement | FFC | Catoosa, Gordon, Murray, Whitfield | 32 min |
| May 4, 11:24 AM EDT | Special Weather Statement | FFC | Murray | 36 min |
| May 4, 11:51 AM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| May 4, 12:09 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| May 4, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 45 min |
| May 4, 12:21 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| May 4, 12:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| May 4, 12:29 PM EDT | Special Weather Statement | FFC | Oconee | 31 min |
| May 4, 12:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| May 4, 12:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| May 4, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 23 min |
| May 4, 12:57 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 48 min |
| May 4, 1:00 PM EDT | Special Weather Statement | FFC | Banks | 30 min |
| May 4, 1:05 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 25 min |
| May 4, 1:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| May 4, 1:12 PM EDT | Special Weather Statement | FFC | Towns, Union | 33 min |
| May 4, 1:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| May 4, 1:17 PM EDT | Special Weather Statement | FFC | Toombs | 13 min |
| May 4, 1:40 PM EDT | Special Weather Statement | FFC | Barrow | 35 min |
| May 4, 1:44 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 31 min |
| May 4, 1:45 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| May 4, 2:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| May 4, 2:19 PM EDT | Special Weather Statement | FFC | Wilkes | 11 min |
| May 4, 2:24 PM EDT | Special Weather Statement | FFC | Oglethorpe | 21 min |
| May 4, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 10 min |
| May 4, 2:45 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| May 4, 2:48 PM EDT | Special Weather Statement | FFC | Banks | 12 min |
| May 4, 3:28 PM EDT | Special Weather Statement | FFC | Oconee | 17 min |
| May 4, 4:50 PM EDT | Special Weather Statement | FFC | Baldwin | 10 min |
| May 4, 6:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| May 4, 6:40 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| May 4, 6:57 PM EDT | Special Weather Statement | FFC | Wilkes | 18 min |
| May 4, 7:02 PM EDT | Special Weather Statement | FFC | Meriwether | 13 min |
| May 4, 7:16 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.